Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 11, 2006, 12:10 PM EDT for Wyoming County, West Virginia. It was in force for 95 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2006, 12:10 PM EDT (16:10 UTC)
- Expired
- Aug 11, 2006, 1:45 PM EDT
- In force
- 95 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 12:15 PM EDT | FLOOD | 8 E Oceana, WV | ROADS FLOODED NEAR PINEGROVE CHURCH NEAR RAVENCLIFF. ALSO HIGH WATER AT HERDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 111611
FFWRLX
WVC109-111745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1210 PM EDT FRI AUG 11 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN WEST VIRGINIA
* UNTIL 145 PM EDT
* AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OCEANA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3752 8166 3749 8171 3751 8183 3755 8186
3762 8180 3766 8180 3770 8171 3776 8175
3779 8161 3776 8157 3779 8153 3778 8146
3755 8131 3752 8123 3745 8130 3741 8129
$$
211 follow-up statement
000
WGUS71 KRLX 111747
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
136 PM EDT FRI AUG 11 2006
WVC109-111815-
WYOMING WV-
136 PM EDT FRI AUG 11 2006
...THE FLASH FLOOD WARNING FOR WYOMING COUNTY EXPIRES AT 145 PM
EDT...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. THERE ARE
STILL A FEW LIGHT SHOWERS OVER THE COUNTY...BUT THESE WILL BE MOVING
OUT OF THE COUNTY SHORTLY. STREAMS AND CREEKS WILL BEGIN TO RECEDE
SHORTLY AND SHOULD NO LONGER POSE A FLASH FLOOD THREAT.
HOWEVER...HIGH WATER IN POOR DRAINAGE AND LOW LYING AREAS MAY STILL
BE SLOW TO RECEDE AND CAUTION IS ADVISED...ESPECIALLY IN AND AROUND
THE OCEANA...RAVENCLIFF AND HERDON AREAS.
TURN AROUND AND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED
ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3752 8166 3749 8171 3751 8183 3755 8186
3762 8180 3766 8180 3770 8171 3776 8175
3779 8161 3776 8157 3779 8153 3778 8146
3755 8131 3752 8123 3745 8130 3741 8129
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:53 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 11, 6:53 AM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 653 AM EDT FRI AUG 11 2006 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING ACROSS PORTIONS OF NORTHEAST KENTUCKY...NORTHWEST VIRGINIA AND THE SOUTHERN COUNTIES OF WEST VIRGINIA. VFR/MVFR CONDITIONS WERE THE RULE ACROSS MUCH OF THE LOWLAND COUNTIES...WHILE IFR CONDITIONS WERE POSSIBLE NEAR THE STORMS AS WELL AS THE MOUNTAIN COUNTIES. THE STORMS SHOULD INCREASE IN INTENSITY AND AREAL COVERAGE ACROSS THE SOUTHERN COUNTIES TODAY AS A MID-LEVEL STORM SYSTEM MOVES BY. THE STORMS SHOULD COME TO AN END ACROSS MUCH OF THE REGION TONIGHT AS THE STORM SYSTEM MOVES TO THE EAST AND DRIER AIR AT THE SURFACE BUILDS IN. EXPECT MVFR CONDITIONS TO DEVELOP IN MANY LOCATIONS AFTER MIDNIGHT TONIGHT AS FOG BEGINS TO DEVELOP. THE FOG WILL BECOME MORE DENSE WITH IFR/LIFR VSBYS/CIGS IN THE RIVER VALLEYS AS WELL AS OTHER FAVORED MOUNTAIN VALLEYS. && .PREV DISCUSSION... /ISSUED 400 AM EDT FRI AUG 11 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... SHOWERS AND THUNDERSTORMS MOVING ACROSS OUR SOUTHERN COUNTIES PRODUCED AS MUCH AS 3-4 INCHES OF RAIN OVERNIGHT...BASED ON RAIN GAUGES AND KFCX WSR-88D RADAR. DID NOT RECEIVE ANY REPORTS OF MAJOR FLOODING. HOWEVER...THE WATER DID FLOOD QUITE A FEW OF THE ROADS ACROSS PORTIONS OF LOGAN AND WYOMING COUNTIES. THESE STORMS APPEAR TO HAVE BEEN GENERATED BY A MID-LEVEL SHORTWAVE TROF WHICH COULD NOT REALLY BE SEEN IN THE SATELLITE IMAGERY...UNTIL THE STORMS HAD FORMED. THIS TROF HAS PUSHED SOUTHEAST OF THE AREA...WHICH SHOULD RESULT IN A BREAK IN THE SHOWERS AND THUNDERSTORMS. HOWEVER...ANOTHER SHORTWAVE TROF IS CURRENTLY MOVING INTO WESTERN OHIO AT THIS TIME. THIS FEATURE SHOULD RESULT IN SHOWERS AND THUNDERSTORMS DEVELOPING ONCE AGAIN...ESPECIALLY ACROSS OUR SOUTHERN COUNTIES. HAVE BUMPED UP POPS TO CATEGORICAL ACROSS OUR NORTHWEST VA COUNTIES FOR TODAY DRIER AIR WILL FILTER IN FOR THIS AFTERNOON AND TONIGHT...RESULTING IN THUNDERSTORM CHANCES ENDING WITH CLEARING SKIES FROM NORTH TO SOUTH. TEMP GUIDANCE FOR TODAY APPEARS TO BE ON TRACK AND HAVE GENERALLY FOLLOWED. HOWEVER...LATEST GUIDANCE WAS COOLER WITH LOWS TONIGHT AND HAVE TWEAKED THE OVERNIGHT LOWS DOWN TO REFLECT THIS TREND. LONG TERM /SATURDAY THROUGH THURSDAY/... MODELS EXIT COOL FRONT TO THE SOUTH EARLY SATURDAY MORNING...WITH ANY LEFT OVER SHOWERS IN THE FAR SOUTH ENDING BY NOON. OTHERWISE...HIGH PRESSURE CENTERED OVER CENTRAL CANADA EARLY SATURDAY RIDGES SOUTHWARD INTO OUR REGION FOR THE WEEKEND...BRINGING DRY AND NEAR SEASONABLE TEMPERATURES THIS WEEKEND. MODELS ARE IN GOOD AGREEMENT ON A COLD FRONT THAT CROSSES OUR REGION TUESDAY. LOOKS TO BE A STRONG ENOUGH UPPER TROUGH MOVING EASTWARD ACROSS THE GREAT LAKES AND OHIO VALLEY TO SUPPORT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS MONDAY NIGHT...AND ESPECIALLY TUESDAY... AHEAD OF THE FRONT. THIS FRONT GETS A GOOD PUSH SOUTH OF OUR AREA BY WEDNESDAY WITH RATHER STRONG CANADIAN HIGH PRESSURE AGAIN RIDGING SOUTHWARD INTO OUR REGION. THIS WILL BRING BACK DRIER WEATHER AND NEAR SEASONABLE TEMPERATURES BY MID WEEK. PREV DISCUSSION... /ISSUED 225 AM EDT FRI AUG 11 2006/ AVIATION... SHOWERS AND THUNDERSTORMS CURRENTLY MOVING THROUGH PORTIONS OF SOUTHERN WV...NORTHEAST KY AND SOUTHWEST VA SHOULD CONTINUE TO PUSH SOUTHEAST THIS MORNING. CONDITIONS NEAR THESE STORMS WILL GENERALLY BE IN THE IFR/LIFR CATEGORIES...WITH VFR/MVFR CONDITIONS ACROSS THE NORTH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE SOUTH WITH IFR/LIFR CONDITIONS IN AND NEAR THE STORMS. ACROSS THE NORTH...VFR/MVFR CONDITIONS SHOULD PREVAIL. DRIER AIR WILL BEGIN TO BUILD IN LATE THIS AFTERNOON WHICH WILL RESULT IN DECREASING PRECIPITATION CHANCES AND IMPROVING CONDITIONS ACROSS THE ENTIRE AREA AFTER DARK TONIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...JSH
Hazardous weather outlook, Aug 11, 5:02 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 502 AM EDT FRI AUG 11 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-120915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 502 AM EDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST KENTUCKY...NORTHWEST VIRGINIA AND THE SOUTHERN COUNTIES OF WEST VIRGINIA TODAY. THESE STORMS MAY MOVE ACROSS WYOMING AND LOGAN COUNTIES...WHERE HEAVY RAIN FELL OVERNIGHT CAUSING SOME FLOODING PROBLEMS. IF THIS OCCURS...ADDITIONAL FLOODING WILL OCCUR. WE WILL CONTINUE TO MONITOR THE DEVELOPING WEATHER SITUATION. IF CONDITIONS WARRANT...A FLASH FLOOD WATCH MAY BE NEEDED LATER TODAY ACROSS SOME OF THE SOUTHERN COALFIELD AND MOUNTAIN COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:07 AM EDT | Flash Flood Warning | RLX | Wyoming | 4 hr |
| Aug 11, 1:20 AM EDT | Flash Flood Warning | RLX | Logan | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.